Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Frequent Muscle Spasms and HIV Meds
Feb 8, 2005

I have been on a combo of Sustiva, Epivir and Viread for 2 months now. This is the first time I have been on meds. I have noticed an increasing problem with muscle spasms and twitching on my face; especially around my lips and eyes. My eyelids spasm almost all the time now. I also have started having little spams in my arms and legs. They are very tiny, but annoying. I was wondering if this could be a reaction to the meds, or if it could an underlying medical problem that I should speak to my doctor about. Thanks!

Response from Dr. Conway

This may or may not be related to the medications. I would want to make sure your kidneys and liver are functioning well, and that you electrolytes (sodium, potassium, calcium, phosphorus) are OK. I would also do a test for the thyroid. These things aside, all nucleosides carry the risk of some muscle problems, which may be related to lactic acidosis. I would measure your blood levels of lactic acid as well as the creatine kinase to evaluate this, to see if we should consider stopping your treatment for a short while to let things settle down.



Previous
My head or my liver?
Next
SEROCOVERSION 2 DAYS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement